Alert archive / Texas / Severe Thunderstorm Warnings in 2016
Severe Thunderstorm Warning 68, NWS El Paso, TX
NWS El Paso, TX issued this severe thunderstorm warning at Sep 15, 2016, 11:06 PM MDT for Hudspeth County, Texas. It was in force for 38 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Sep 15, 2016, 11:06 PM MDT (05:06 UTC)
- Expired
- Sep 15, 2016, 11:44 PM MDT
- In force
- 38 min
- Issued by
- NWS El Paso, TX
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 60.0 mph
County Hudspeth County, TX
The radar
The El Paso radar (KEPZ), 165 km from the middle of the area, began a volume at 05:09 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Santa Teresa, NM (KEPZ), launched 00:00Z, 5.1 hours before the alert went out and 165 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 164 J/kg
- Mixed-layer CIN
- -16 J/kg
- Mixed-layer LCL
- 3134 m above ground
- 0-6 km bulk shear
- 33 kt
- 0-1 km storm-relative helicity
- 27 m²/s²
- 0-3 km storm-relative helicity
- 98 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.5
The text
As transmitted.
716
WUUS54 KEPZ 160506
SVREPZ
TXC229-160600-
/O.NEW.KEPZ.SV.W.0068.160916T0506Z-160916T0600Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE EL PASO TX
1106 PM MDT THU SEP 15 2016
THE NATIONAL WEATHER SERVICE IN EL PASO HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
EAST CENTRAL HUDSPETH COUNTY IN WESTERN TEXAS...
* UNTIL MIDNIGHT MDT
* AT 1106 PM MDT...A SEVERE THUNDERSTORM WAS LOCATED 8 MILES EAST OF
SIERRA BLANCA...MOVING NORTHEAST AT 20 MPH.
HAZARD...60 MPH WIND GUSTS AND QUARTER SIZE HAIL.
SOURCE...RADAR INDICATED.
IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE
TO ROOFS...SIDING...AND TREES.
* THIS SEVERE THUNDERSTORM WILL REMAIN OVER MAINLY RURAL AREAS OF
EAST CENTRAL HUDSPETH COUNTY.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
&&
LAT...LON 3107 10524 3116 10532 3136 10509 3115 10495
TIME...MOT...LOC 0506Z 236DEG 31KT 3116 10522
HAIL...1.00IN
WIND...60MPH
$$
DH1 follow-up statement
788
WWUS54 KEPZ 160544
SVSEPZ
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE EL PASO TX
1144 PM MDT THU SEP 15 2016
TXC229-160553-
/O.CAN.KEPZ.SV.W.0068.000000T0000Z-160916T0600Z/
HUDSPETH TX-
1144 PM MDT THU SEP 15 2016
...THE SEVERE THUNDERSTORM WARNING FOR EAST CENTRAL HUDSPETH COUNTY
IS CANCELLED...
THE STORM WHICH PROMPTED THE WARNING HAS WEAKENED BELOW SEVERE
LIMITS...AND NO LONGER POSE AN IMMEDIATE THREAT TO LIFE OR PROPERTY.
THEREFORE...THE WARNING HAS BEEN CANCELLED.
LAT...LON 3107 10524 3116 10532 3136 10509 3115 10495
TIME...MOT...LOC 0536Z 236DEG 31KT 3134 10491
$$
DHWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS El Paso, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at Sep 15, 1:19 PM MDT, 9 hours 47 minutes earlier.
Area forecast discussion, Sep 15, 1:19 PM MDT, 9 hours 47 minutes before
Area Forecast Discussion National Weather Service El Paso Tx/Santa Teresa NM 119 PM MDT THU SEP 15 2016 .SYNOPSIS... A passing low pressure system will bring possible severe thunderstorms to southern New Mexico and west Texas this afternoon and this evening mainly for areas east of the Rio Grande. Westerly winds will produce warm mostly dry weather for the Borderland Friday and Saturday. East to southeast winds will push moisture back into the area Sunday resulting in chances for thunderstorms with near normal temperatures early next week. && .DISCUSSION... Surface trough was moving slowly eastward into central New Mexico early this afternoon with axis separating deeper moisture to its east and inflow of drier air to the west. For areas to the east expect afternoon mucapes to be around 1000 to 2000 J/kg with surface dewpoints above 50 and precipitable water amounts greater than an inch. Surface heating plus convergence along trough axis should provide sufficient upward forcing for scattered convection mainly east of Rio Grande this afternoon and this evening. 40 kt westerly winds at 6 km resulting in strong vertical wind sufficient for updraft enhancement and even mid level rotation. Thus a few storms may become severe with large hail...strong damaging downbursts and very heavy rains. Deep westerly wind component will develop on Friday advecting drier air into the region as precipitable water falls below an inch and surface dewpoints decrease below 50 F most areas except far east. Thus expect drier weather and above normal temperatures Friday and Saturday with only slight chances of storms mainly east of the Rio Grande. High pressure to the east will combine with troughing west of the divide to generate low level east to southeast winds Sunday through at least Tuesday with moisture transport again pushing surface dewpoints back above 50 F and precipitable water above an inch. East to west oriented ridge aloft will extend into the cwa for much of next week but expect sufficient moisture and instability will exist for isolated to scattered convection later periods. && .AVIATION...Valid 16/00Z-17/00Z... P6SM FEW-SCT080-100 SCT-BKN200-250 thru 12z with SCT VRB35G50KTS 1-3SM TSRAGR BKN030-050 mainly east KALM-KELP line through 06z and isolated 3-5SM -TSRA BKN050-070 west of line. After 12Z mainly SKC-SCT100-120 with isold to sct 3-5SM -TSRA BKN050-070 mainly over Sacramento Mts into eastern Hudspeth County after 18Z. && .FIRE WEATHER... Generally warm conditions with isolated mountain storms are expected into the weekend with the exception of more numerous storms possible far east through this evening. Relative humidities with low level west to southwest winds of 5 to 15 mph will drop into the 15 to 20 percent range for the lowlands. An upper low will settle over the Baja region this weekend and start to tap some moisture from the south for early next week with best chances coming starting Tuesday. Vent rates will be very good to excellent with the deep southwest flow developing. && .PRELIMINARY POINT TEMPS/POPS... El Paso 67 92 67 92 / 30 0 0 20 Sierra Blanca 63 88 63 88 / 40 10 10 30 Las Cruces 62 90 60 90 / 20 0 0 10 Alamogordo 61 89 60 90 / 30 0 0 20 Cloudcroft 48 68 47 70 / 40 30 20 30 Truth or Consequences 60 87 58 87 / 10 0 0 0 Silver City 54 81 52 82 / 0 0 0 0 Deming 61 90 59 90 / 0 0 0 0 Lordsburg 58 88 57 89 / 0 0 0 0 West El Paso Metro 68 91 67 91 / 30 0 0 10 Dell City 63 89 62 89 / 40 20 10 30 Fort Hancock 67 93 67 93 / 40 0 0 20 Loma Linda 62 85 62 86 / 40 0 0 20 Fabens 66 93 65 92 / 30 0 0 20 Santa Teresa 66 91 65 91 / 30 0 0 10 White Sands HQ 62 88 61 89 / 30 0 0 10 Jornada Range 59 88 58 89 / 20 0 0 10 Hatch 61 88 59 89 / 0 0 0 10 Columbus 62 91 61 92 / 0 0 0 0 Orogrande 64 89 63 89 / 30 0 0 20 Mayhill 52 74 51 75 / 40 30 20 30 Mescalero 52 76 50 78 / 40 30 20 30 Timberon 50 74 50 75 / 40 30 20 30 Winston 51 80 47 80 / 0 0 0 0 Hillsboro 56 85 54 85 / 0 0 0 0 Spaceport 59 86 58 87 / 20 0 0 10 Lake Roberts 50 81 47 82 / 0 0 0 0 Hurley 55 83 52 84 / 0 0 0 0 Cliff 55 87 52 88 / 0 0 0 0 Mule Creek 51 83 48 84 / 0 0 0 0 Faywood 56 86 54 86 / 0 0 0 0 Animas 55 89 55 90 / 0 0 0 0 Hachita 56 90 56 90 / 0 0 0 0 Antelope Wells 57 88 57 89 / 0 0 0 0 Cloverdale 55 83 55 84 / 0 0 0 0 && .EPZ Watches/Warnings/Advisories... NM...None. TX...None. && 05 Rogash/26 Grzywacz
Hazardous weather outlook, Sep 15, 11:55 AM MDT, 11 hours 11 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE EL PASO TX/SANTA TERESA NM 1155 AM MDT THU SEP 15 2016 NMZ401>417-TXZ418>424-161830- UPPER GILA RIVER VALLEY-SOUTHERN GILA HIGHLANDS/BLACK RANGE-SOUTHERN GILA FOOTHILLS/MIMBRES VALLEY-SOUTHWEST DESERT/LOWER GILA RIVER VALLEY-LOWLANDS OF THE BOOTHEEL-UPLANDS OF THE BOOTHEEL-SOUTHWEST DESERT/MIMBRES BASIN-EASTERN BLACK RANGE FOOTHILLS-SIERRA COUNTY LAKES-NORTHERN DONA ANA COUNTY-SOUTHERN DONA ANA COUNTY/MESILLA VALLEY-CENTRAL TULAROSA BASIN-SOUTHERN TULAROSA BASIN-WEST SLOPES SACRAMENTO MOUNTAINS BELOW 7500 FEET-SACRAMENTO MOUNTAINS ABOVE 7500 FEET-EAST SLOPES SACRAMENTO MOUNTAINS BELOW 7500 FEET-OTERO MESA- WESTERN EL PASO COUNTY-EASTERN/CENTRAL EL PASO COUNTY-NORTHERN HUDSPETH HIGHLANDS/HUECO MOUNTAINS-SALT BASIN-SOUTHERN HUDSPETH HIGHLANDS-RIO GRANDE VALLEY OF EASTERN EL PASO/WESTERN HUDSPETH COUNTIES-RIO GRANDE VALLEY OF EASTERN HUDSPETH COUNTY- 1155 AM MDT THU SEP 15 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL NEW MEXICO...SOUTHWEST NEW MEXICO AND SOUTHWEST TEXAS. .DAY ONE...THIS AFTERNOON AND TONIGHT SHOWERS AND THUNDERSTORMS POSSIBLE WITH MOST OF THE STORMS OCCURRING EAST OF THE RIO GRANDE. SEVERAL STORMS MAY BECOME SEVERE WITH HAIL GREATER THAN AN INCH IN DIAMETER...DAMAGING WIND GUSTS GREATER THAN 60 MPH AND HEAVY RAIN WITH FLASH FLOODING. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY A SLIGHT CHANCE OF THUNDERSTORMS FRIDAY AND SATURDAY WITH MOST OF THE REGION STAYING DRY. ISOLATED TO SCATTERED SHOWERS AND THUNDERSTORMS SUNDAY THROUGH WEDNESDAY. A FEW STORMS MAY OF PRODUCE HEAVY RAIN...HAIL UP TO AN INCH IN DIAMETER AND WIND GUSTS IN EXCESS OF 60 MPH. .SPOTTER INFORMATION STATEMENT... SPOTTERS SHOULD REPORT ANY OBSERVED HAZARDOUS WEATHER OR FLOODING TO THIS OFFICE AND LOCAL LAW ENFORCEMENT. ROGASH
In the hours before
Local storm report, Sep 15, 5:21 PM MDT, 5 hours 45 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE EL PASO TX
521 PM MDT THU SEP 15 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0445 PM HAIL ALAMOGORDO 32.91N 105.95W
09/15/2016 E1.25 INCH OTERO NM PUBLIC
REPORT FROM TWITTER. 1.25 INCHES OVER NORTHERN PART OF
ALAMOGORDO
&&
EVENT NUMBER EPZ1600330
DHLocal storm report, Sep 15, 6:14 PM MDT, 4 hours 52 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE EL PASO TX
614 PM MDT THU SEP 15 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0612 PM HAIL MESCALERO 33.16N 105.78W
09/15/2016 E1.75 INCH OTERO NM LAW ENFORCEMENT
&&
EVENT NUMBER EPZ1600331
JARSpecial weather statement, Sep 15, 7:12 PM MDT, 3 hours 54 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE EL PASO TX
712 PM MDT THU SEP 15 2016
NMZ412-414>416-160200-
SACRAMENTO MOUNTAINS ABOVE 7500 FEET NM-
WEST SLOPES SACRAMENTO MOUNTAINS BELOW 7500 FEET NM-
CENTRAL TULAROSA BASIN NM-
EAST SLOPES SACRAMENTO MOUNTAINS BELOW 7500 FEET NM-
712 PM MDT THU SEP 15 2016
...SIGNIFICANT WEATHER ADVISORY FOR NORTH CENTRAL OTERO COUNTY UNTIL
800 PM MDT...
AT 711 PM MDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 7
MILES NORTH OF MESCALERO...MOVING NORTHEAST AT 20 MPH.
HALF INCH HAIL AND WIND GUSTS UP TO 50 MPH WILL BE POSSIBLE WITH THIS
STORM.
LOCATIONS IMPACTED INCLUDE...
MESCALERO...LAKE MESCALERO...APACHE SUMMIT...BENT AND SIERRA BLANCA
PEAK.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY LEAD
TO LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.
THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO
STATIONS AND AVAILABLE TELEVISION STATIONS FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.
&&
LAT...LON 3331 10572 3330 10572 3330 10537 3309 10592
3325 10603 3339 10581 3339 10573
TIME...MOT...LOC 0111Z 237DEG 31KT 3326 10583
TRIPOLISpecial weather statement, Sep 15, 7:32 PM MDT, 3 hours 34 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE EL PASO TX 732 PM MDT THU SEP 15 2016 NMZ413>415-417-160215- SACRAMENTO MOUNTAINS ABOVE 7500 FEET NM- WEST SLOPES SACRAMENTO MOUNTAINS BELOW 7500 FEET NM- SOUTHERN TULAROSA BASIN NM-OTERO MESA NM- 732 PM MDT THU SEP 15 2016 ...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN OTERO COUNTY UNTIL 815 PM MDT... AT 732 PM MDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 13 MILES NORTHEAST OF OROGRANDE...MOVING NORTHEAST AT 20 MPH. HALF INCH HAIL AND WIND GUSTS UP TO 50 MPH WILL BE POSSIBLE WITH THIS STORM. LOCATIONS IMPACTED INCLUDE... TIMBERON...OROGRANDE AND THE OTERO MESA. PRECAUTIONARY/PREPAREDNESS ACTIONS... FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM. LIGHTNING CAN STRIKE 10 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE SHELTER INSIDE A BUILDING OR VEHICLE. THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO STATIONS AND AVAILABLE TELEVISION STATIONS FOR ADDITIONAL INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE. && LAT...LON 3229 10604 3246 10616 3276 10572 3252 10551 TIME...MOT...LOC 0132Z 237DEG 30KT 3249 10591 TRIPOLI
Special weather statement, Sep 15, 9:17 PM MDT, 1 hour 49 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE EL PASO TX
917 PM MDT THU SEP 15 2016
NMZ417-160400-
OTERO MESA NM-
917 PM MDT THU SEP 15 2016
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN OTERO COUNTY UNTIL
1000 PM MDT...
AT 916 PM MDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 18
MILES SOUTH OF PINON...MOVING EAST-NORTHEAST AT 20 MPH.
HALF INCH HAIL AND WIND GUSTS UP TO 50 MPH WILL BE POSSIBLE WITH THIS
STORM.
LOCATIONS IMPACTED INCLUDE...
LINCOLN NATIONAL FOREST AND CROW FLATS.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 10 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.
THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO
STATIONS AND AVAILABLE TELEVISION STATIONS FOR ADDITIONAL INFORMATION
AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.
&&
LAT...LON 3213 10542 3229 10559 3252 10498 3252 10485
3218 10485
TIME...MOT...LOC 0316Z 236DEG 49KT 3236 10527
TRIPOLISpecial weather statement, Sep 15, 9:18 PM MDT, 1 hour 48 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE EL PASO TX
918 PM MDT THU SEP 15 2016
NMZ412-414>416-160400-
SACRAMENTO MOUNTAINS ABOVE 7500 FEET NM-
WEST SLOPES SACRAMENTO MOUNTAINS BELOW 7500 FEET NM-
CENTRAL TULAROSA BASIN NM-
EAST SLOPES SACRAMENTO MOUNTAINS BELOW 7500 FEET NM-
918 PM MDT THU SEP 15 2016
...SIGNIFICANT WEATHER ADVISORY FOR NORTH CENTRAL OTERO COUNTY UNTIL
1000 PM MDT...
AT 918 PM MDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR
RUIDOSO DOWNS...OR NEAR RUIDOSO...MOVING EAST-NORTHEAST AT 20 MPH.
HALF INCH HAIL AND WIND GUSTS UP TO 50 MPH WILL BE POSSIBLE WITH THIS
STORM.
LOCATIONS IMPACTED INCLUDE...
MESCALERO...LAKE MESCALERO...APACHE SUMMIT AND SIERRA BLANCA PEAK.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 10 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.
THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO
STATIONS AND AVAILABLE TELEVISION STATIONS FOR ADDITIONAL INFORMATION
AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.
&&
LAT...LON 3330 10572 3331 10532 3312 10532 3308 10584
3337 10600 3339 10589 3339 10573
TIME...MOT...LOC 0318Z 235DEG 49KT 3332 10564
TRIPOLINearby
Severe Thunderstorm Warnings in Texas, 2016Every severe thunderstorm warning in 2016
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.